Alert archive / Alaska / Winter Storm Warnings in 2009

Winter Storm Warning 4, NWS Anchorage, AK

March 4, 2009

NWS Anchorage, AK issued this winter storm warning at Mar 4, 2009, 12:45 PM AKST. It took effect at Mar 4, 2009, 3:00 PM AKST. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 4, 2009, 12:45 PM AKST (21:45 UTC)
In effect from
Mar 4, 2009, 3:00 PM AKST
Expired
Mar 5, 2009, 4:01 PM AKST
In force
25 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK41 PAFC 050137
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
437 PM AST WED MAR 4 2009

AKZ145-051445-
/X.CON.PAFC.WS.W.0004.000000T0000Z-090306T0100Z/
SUSITNA VALLEY-
INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL
437 PM AST WED MAR 4 2009

...WINTER STORM WARNING FOR SNOW REMAINS IN EFFECT UNTIL 4 PM AKST
THURSDAY...

A WINTER STORM WARNING FOR SNOW REMAINS IN EFFECT UNTIL 4 PM AKST
THURSDAY FOR THE SUSITNA VALLEY.

A WINTER STORM SYSTEM WILL SPREAD SNOW ACROSS THE SUSITNA VALLEY THROUGH
THURSDAY EVENING. HEAVIEST SNOWFALL IS EXPECTED TO BE NORTH OF
TALKEETNA WHERE UP TO 22 INCHES OF SNOW IS EXPECTED TO OCCUR. OTHER
AREAS OF THE SUSITNA VALLEY SHOULD SEE BETWEEN 8 AND 14 INCHES OF
TOTAL SNOWFALL WITH THIS SYSTEM BEFORE IT TAPERS OFF THURSDAY
AFTERNOON. IN THE SOUTHERN SUSITNA VALLEY AREAS OF LIGHT FREEZING
RAIN OR SLEET ARE ALSO EXPECTED.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

AKZ121-051445-
/X.NEW.PAFC.ZR.Y.0012.090305T0137Z-090305T1500Z/
WESTERN KENAI PENINSULA-
INCLUDING THE CITIES OF...KENAI...SOLDOTNA...HOMER...
COOPER LANDING
437 PM AST WED MAR 4 2009

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 6 AM AKST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A FREEZING
RAIN ADVISORY FOR THE WESTERN KENAI PENINSULA. THE ADVISORY IS IN
EFFECT UNTIL 6 AM AKST THURSDAY.

A WINTER STORM SYSTEM WILL SPREAD SNOW AND FREEZING RAIN ACROSS
THE WESTERN KENAI PENINSULA THROUGHOUT THE NIGHT TONIGHT. SURFACE
TEMPERATURES ARE EXPECTED TO CLIMB ABOVE FREEZING TOWARD MORNING
ENDING THE FREEZING RAIN THREAT. 

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

&&

$$
7 follow-up statements
000 
WWAK41 PAFC 042145
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1245 PM AKST WED MAR 4 2009

AKZ145-051445-
/X.UPG.PAFC.WS.A.0003.090305T0600Z-090306T0600Z/
/X.NEW.PAFC.WS.W.0004.090305T0000Z-090306T0100Z/
SUSITNA VALLEY-
INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL
1245 PM AKST WED MAR 4 2009

...WINTER STORM WARNING FOR SNOW IN EFFECT FROM 3 PM THIS
AFTERNOON UNTIL 4 PM AKST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WINTER
STORM WARNING FOR SNOW...WHICH IS IN EFFECT UNTIL 4 PM AKST
THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

A WINTER STORM SYSTEM IS EXPECTED TO BRING SNOWFALL INTO THE
SUSITNA VALLEY LATE THIS AFTERNOON THROUGH THURSDAY EVENING.
HEAVIEST SNOWFALL IS EXPECTED TO BE NORTH OF TALKEETNA WHERE UP TO
24 INCHES OF SNOW MAY OCCUR. OTHER AREAS OF THE SUSITNA VALLEY
SHOULD SEE BETWEEN 8 AND 14 INCHES OF TOTAL SNOWFALL WITH THIS
SYSTEM BEFORE IT TAPERS OFF THURSDAY AFTERNOON. THE SOUTHERN
SUSITNA VALLEY WILL MIX BRIEFLY WITH SLEET OR FREEZING RAIN THIS
EVENING BEFORE CHANGING BACK TO ALL SNOW AFTER MIDNIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

&&

$$
000 
WWAK41 PAFC 050703
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1003 PM AKST WED MAR 4 2009

AKZ145-052100-
/X.CON.PAFC.WS.W.0004.000000T0000Z-090306T0100Z/
SUSITNA VALLEY-
INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL
1003 PM AKST WED MAR 4 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM AKST
THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM AKST
THURSDAY. 

A WINTER STORM SYSTEM WILL SPREAD SNOW ACROSS THE SUSITNA VALLEY
THROUGH THURSDAY EVENING. HEAVIEST SNOWFALL IS EXPECTED TO BE
NORTH OF TALKEETNA WHERE UP TO 22 INCHES OF SNOW IS EXPECTED TO
OCCUR. OTHER AREAS OF THE SUSITNA VALLEY SHOULD SEE BETWEEN 8 AND
14 INCHES OF TOTAL SNOWFALL WITH THIS SYSTEM BEFORE IT TAPERS OFF
THURSDAY AFTERNOON. IN THE SOUTHERN SUSITNA VALLEY AREAS OF LIGHT
FREEZING RAIN OR SLEET ARE ALSO EXPECTED.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

AKZ101-051800-
/X.EXB.PAFC.ZR.Y.0012.000000T0000Z-090305T1800Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
1003 PM AKST WED MAR 4 2009

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 9 AM AKST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A FREEZING
RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM AKST THURSDAY. 

A WINTER STORM SYSTEM WILL SPREAD SNOW AND FREEZING RAIN ACROSS
SOUTHCENTRAL ALASKA THROUGHOUT THE NIGHT TONIGHT. SURFACE
TEMPERATURES ARE EXPECTED TO CLIMB ABOVE FREEZING TOMORROW MORNING
ENDING THE FREEZING RAIN THREAT.

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

&&

$$

AKZ111-051800-
/X.EXB.PAFC.ZR.Y.0012.000000T0000Z-090305T1800Z/
MATANUSKA VALLEY-
INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON
1003 PM AKST WED MAR 4 2009

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 9 AM AKST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A FREEZING
RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM AKST THURSDAY. 

A WINTER STORM SYSTEM WILL SPREAD SNOW AND FREEZING RAIN ACROSS
SOUTHCENTRAL ALASKA THROUGHOUT THE NIGHT TONIGHT. SURFACE
TEMPERATURES ARE EXPECTED TO CLIMB ABOVE FREEZING TOMORROW MORNING
ENDING THE FREEZING RAIN THREAT.

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

&&

$$

AKZ121-051500-
/X.CON.PAFC.ZR.Y.0012.000000T0000Z-090305T1500Z/
WESTERN KENAI PENINSULA-
INCLUDING THE CITIES OF...KENAI...SOLDOTNA...HOMER...
COOPER LANDING
1003 PM AKST WED MAR 4 2009

...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 6 AM AKST
THURSDAY...

A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 6 AM AKST
THURSDAY. 

A WINTER STORM SYSTEM WILL SPREAD SNOW AND FREEZING RAIN ACROSS
THE WESTERN KENAI PENINSULA THROUGHOUT THE NIGHT TONIGHT. SURFACE
TEMPERATURES ARE EXPECTED TO CLIMB ABOVE FREEZING TOWARD MORNING
ENDING THE FREEZING RAIN THREAT.

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

&&

$$
000 
WWAK41 PAFC 050801 CCA
WSWAER

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE ANCHORAGE AK
1100 PM AKST WED MAR 4 2009

AKZ145-052200-
/X.COR.PAFC.WS.W.0004.000000T0000Z-090306T0100Z/
SUSITNA VALLEY-
INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL
1100 PM AKST WED MAR 4 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM AKST
THURSDAY...

A WINTER STORM WARNING FOR SNOW REMAINS IN EFFECT UNTIL 4 PM AKST
THURSDAY. 

A WINTER STORM SYSTEM WILL SPREAD SNOW ACROSS THE SUSITNA VALLEY
THROUGH THURSDAY EVENING. HEAVIEST SNOWFALL IS EXPECTED TO BE
NORTH OF TALKEETNA WHERE UP TO 22 INCHES OF SNOW IS EXPECTED TO
OCCUR. OTHER AREAS OF THE SUSITNA VALLEY SHOULD SEE BETWEEN 8 AND
14 INCHES OF TOTAL SNOWFALL WITH THIS SYSTEM BEFORE IT TAPERS OFF
THURSDAY AFTERNOON. IN THE SOUTHERN SUSITNA VALLEY AREAS OF LIGHT
FREEZING RAIN OR SLEET ARE ALSO EXPECTED.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

AKZ101-051800-
/X.EXB.PAFC.ZR.Y.0012.000000T0000Z-090305T1800Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
1100 PM AKST WED MAR 4 2009

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 9 AM AKST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A FREEZING
RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM AKST THURSDAY. 

A WINTER STORM SYSTEM WILL SPREAD SNOW AND FREEZING RAIN ACROSS
SOUTHCENTRAL ALASKA THROUGHOUT THE NIGHT TONIGHT. SURFACE
TEMPERATURES ARE EXPECTED TO CLIMB ABOVE FREEZING TOMORROW MORNING
ENDING THE FREEZING RAIN THREAT.

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

&&

$$

AKZ111-051800-
/X.EXB.PAFC.ZR.Y.0012.000000T0000Z-090305T1800Z/
MATANUSKA VALLEY-
INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON
1100 PM AKST WED MAR 4 2009

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 9 AM AKST THURSDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A FREEZING
RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM AKST THURSDAY. 

A WINTER STORM SYSTEM WILL SPREAD SNOW AND FREEZING RAIN ACROSS
SOUTHCENTRAL ALASKA THROUGHOUT THE NIGHT TONIGHT. SURFACE
TEMPERATURES ARE EXPECTED TO CLIMB ABOVE FREEZING TOMORROW MORNING
ENDING THE FREEZING RAIN THREAT.

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

&&

$$

AKZ121-051500-
/X.CON.PAFC.ZR.Y.0012.000000T0000Z-090305T1500Z/
WESTERN KENAI PENINSULA-
INCLUDING THE CITIES OF...KENAI...SOLDOTNA...HOMER...
COOPER LANDING
1100 PM AKST WED MAR 4 2009

...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 6 AM AKST
THURSDAY...

A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 6 AM AKST
THURSDAY. 

A WINTER STORM SYSTEM WILL SPREAD SNOW AND FREEZING RAIN ACROSS
THE WESTERN KENAI PENINSULA THROUGHOUT THE NIGHT TONIGHT. SURFACE
TEMPERATURES ARE EXPECTED TO CLIMB ABOVE FREEZING TOWARD MORNING
ENDING THE FREEZING RAIN THREAT.

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

&&

$$
000 
WWAK41 PAFC 051409
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
509 AM AST THU MAR 5 2009

AKZ145-060100-
/X.CON.PAFC.WS.W.0004.000000T0000Z-090306T0100Z/
SUSITNA VALLEY-
INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL
509 AM AST THU MAR 5 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM AKST THIS
AFTERNOON NORTH OF TALKEETNA...

...WINTER STORM WARNING FOR SNOW REMAINS IN EFFECT UNTIL 4 PM AKST
THIS AFTERNOON NORTH OF TALKEETNA...

A WINTER STORM SYSTEM WILL KEEP SNOW FALLING ACROSS THE SUSITNA
VALLEY THROUGH THURSDAY EVENING. HEAVIEST SNOWFALL IS EXPECTED TO
BE NORTH OF TALKEETNA THROUGH THIS AFTERNOON WHERE AND ADDITIONAL
6 TO 12 INCHES OF SNOW IS EXPECTED TO OCCUR. STORM TOTAL SNOW
ACCUMULATIONS ARE EXPECTED TO RANGE FROM 18 TO 22 INCHES NORTH OF TALKEETNA.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

AKZ121-051800-
/X.EXT.PAFC.ZR.Y.0012.000000T0000Z-090305T1800Z/
WESTERN KENAI PENINSULA-
INCLUDING THE CITIES OF...KENAI...SOLDOTNA...HOMER...
COOPER LANDING
509 AM AST THU MAR 5 2009

...FREEZING RAIN ADVISORY NOW IN EFFECT UNTIL 9 AM AKST THIS
MORNING...

THE FREEZING RAIN ADVISORY IS NOW IN EFFECT UNTIL 9 AM AKST THIS
MORNING. 

A WINTER STORM SYSTEM WILL BRING PERIODS OF SNOW AND FREEZING RAIN
THROUGH MID MORNING. FREEZING RAIN WILL TURN TO ALL SNOW AS THE
WARM AIR ALOFT MOVES OUT OF THE AREA.

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

&&

$$

AKZ101-051800-
/X.CON.PAFC.ZR.Y.0012.000000T0000Z-090305T1800Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
509 AM AST THU MAR 5 2009

...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM AKST THIS
MORNING...

A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM AKST THIS
MORNING. 

A WINTER STORM SYSTEM WILL BRING PERIODS OF SNOW AND FREEZING RAIN
THROUGH MID MORNING. FREEZING RAIN WILL TURN TO ALL SNOW AS THE
WARM AIR ALOFT MOVES OUT OF THE AREA.

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

&&

$$

AKZ111-051800-
/X.CON.PAFC.ZR.Y.0012.000000T0000Z-090305T1800Z/
MATANUSKA VALLEY-
INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON
509 AM AST THU MAR 5 2009

...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM AKST THIS
MORNING...

A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM AKST THIS
MORNING. 

A WINTER STORM SYSTEM WILL BRING PERIODS OF SNOW AND FREEZING RAIN
THROUGH MID MORNING. FREEZING RAIN WILL TURN TO ALL SNOW AS THE
WARM AIR ALOFT MOVES OUT OF THE AREA.

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.
&&

$$
000 
WWAK41 PAFC 051729
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
829 AM AKST THU MAR 5 2009

AKZ111-051830-
/X.CAN.PAFC.ZR.Y.0012.000000T0000Z-090305T1800Z/
MATANUSKA VALLEY-
INCLUDING THE CITIES OF...PALMER...WASILLA...SUTTON...CHICKALOON
829 AM AKST THU MAR 5 2009

...FREEZING RAIN ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE
FREEZING RAIN ADVISORY. 


$$

AKZ145-060100-
/X.CON.PAFC.WS.W.0004.000000T0000Z-090306T0100Z/
SUSITNA VALLEY-
INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL
829 AM AKST THU MAR 5 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM AKST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM AKST THIS
AFTERNOON. 

A WINTER STORM SYSTEM WILL KEEP SNOW FALLING ACROSS THE SUSITNA
VALLEY THROUGH THURSDAY EVENING. HEAVIEST SNOWFALL IS EXPECTED TO
BE NORTH OF TALKEETNA THROUGH THIS AFTERNOON WHERE AND ADDITIONAL
6 TO 12 INCHES OF SNOW IS EXPECTED TO OCCUR. STORM TOTAL SNOW
ACCUMULATIONS ARE EXPECTED TO RANGE FROM 18 TO 22 INCHES NORTH OF
TALKEETNA.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

AKZ101-051830-
/X.CON.PAFC.ZR.Y.0012.000000T0000Z-090305T1800Z/
ANCHORAGE-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA
829 AM AKST THU MAR 5 2009

...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM AKST THIS
MORNING...

A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM AKST THIS
MORNING. 

A WINTER STORM SYSTEM WILL BRING PERIODS OF SNOW AND FREEZING
RAIN THROUGH MID MORNING. FREEZING RAIN WILL TURN TO ALL SNOW AS
THE WARM AIR ALOFT MOVES OUT OF THE AREA.

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

&&

$$

AKZ121-051830-
/X.CON.PAFC.ZR.Y.0012.000000T0000Z-090305T1800Z/
WESTERN KENAI PENINSULA-
INCLUDING THE CITIES OF...KENAI...SOLDOTNA...HOMER...
COOPER LANDING
829 AM AKST THU MAR 5 2009

...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM AKST THIS
MORNING...

A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM AKST THIS
MORNING. 

A WINTER STORM SYSTEM WILL BRING PERIODS OF SNOW AND FREEZING
RAIN THROUGH MID MORNING. FREEZING RAIN WILL TURN TO ALL SNOW AS
THE WARM AIR ALOFT MOVES OUT OF THE AREA.

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

&&

$$
000 
WWAK41 PAFC 051808
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
908 AM AKST THU MAR 5 2009

AKZ101-121-051915-
/X.EXP.PAFC.ZR.Y.0012.000000T0000Z-090305T1800Z/
ANCHORAGE-WESTERN KENAI PENINSULA-
INCLUDING THE CITIES OF...ANCHORAGE...EAGLE RIVER...INDIAN...
EKLUTNA...KENAI...SOLDOTNA...HOMER...COOPER LANDING
908 AM AKST THU MAR 5 2009

...FREEZING RAIN ADVISORY HAS EXPIRED...

THE FREEZING RAIN ADVISORY IS NO LONGER IN EFFECT. 

$$

AKZ145-060100-
/X.CON.PAFC.WS.W.0004.000000T0000Z-090306T0100Z/
SUSITNA VALLEY-
INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL
908 AM AKST THU MAR 5 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM AKST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM AKST THIS
AFTERNOON. 

A WINTER STORM SYSTEM WILL KEEP SNOW FALLING ACROSS THE SUSITNA
VALLEY THROUGH THURSDAY EVENING. HEAVIEST SNOWFALL IS EXPECTED TO
BE NORTH OF TALKEETNA THROUGH THIS AFTERNOON WHERE AND ADDITIONAL
6 TO 12 INCHES OF SNOW IS EXPECTED TO OCCUR. STORM TOTAL SNOW
ACCUMULATIONS ARE EXPECTED TO RANGE FROM 18 TO 22 INCHES NORTH OF
TALKEETNA.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
000 
WWAK41 PAFC 060101
WSWAER

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
401 PM AKST THU MAR 5 2009

AKZ145-060215-
/X.CAN.PAFC.WS.W.0004.000000T0000Z-090306T0100Z/
SUSITNA VALLEY-
INCLUDING THE CITIES OF...TALKEETNA...WILLOW...CANTWELL
401 PM AKST THU MAR 5 2009

...WINTER STORM WARNING IS CANCELLED...

...WINTER WEATHER ADVISORY FOR SNOW IS IN EFFECT UNTIL 10 PM AKST TONIGHT...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS DOWN GRADED THE
WINTER STORM WARNING TO A WINTER WEATHER ADVISORY.

AN ADDITIONAL 4 TO 8 INCHES OF SNOW WILL FALL OVER THE SUSITNA
VALLEY THIS EVENING. HEAVIEST ACCUMULATION ARE EXPECTED NORTH OF TALKEETNA.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER
UPDATES ON THIS SITUATION.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this winter storm warning went out at Mar 4, 5:00 AM AKST, 7 hours 45 minutes earlier.

Area forecast discussion, Mar 4, 5:00 AM AKST, 7 hours 45 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AKST WED MAR 4 2009

.MODEL DISCUSSION...

MODELS SEEM TO BE HAVING A GOOD HANDLE ON ALL FEATURES IN THE SHORT
TERM.  THE GFS WAS THE PREFERRED MODEL THIS EVENING...BUT THE 00Z
NAMS SOLUTION OF A SLIGHTLY STRONGER TROUGH IN THE GULF NEEDS TO BE
WATCHED FOR THE REASON OF POSSIBLY PREVENTING THE TRANSPORT OF WARMER
AIR INTO ANCHORAGE FROM TURNAGAIN ARM WEDNESDAY NIGHT INTO THURSDAY.
THE PREFERRED GFS HAS BEEN WEAKER WITH THIS TROUGH ...LIKELY MEANING
WARMER TEMPERATURES MAKING IT INTO THE ANCHORAGE BOWL FOR THE LATE
WEDNESDAY THROUGH THURSDAY PERIOD.

.ANALYSIS AND UPPER LEVELS...

SURFACE HIGH PRESSURE IS CURRENTLY LOCATED NEAR TOK THIS
MORNING...WITH THE UPPER RIDGE AXIS JUST WEST OF THE ALASKA RANGE.
THIS IS HELPING TO FUNNEL SLIGHTLY COOLER THAN EXPECTED AIR SOUTHWARD
INTO SOUTHCENTRAL ALASKA.  A STRONG WARM FRONT IS MOVING NORTHWARD
EXTENDING FROM THE CENTRAL BERING SEA THROUGH BRISTOL BAY TO JUST
SOUTH OF KODIAK ISLAND.  STRONG WARM ADVECTION IS PROVIDING STRONG
LIFT OVER THE BERING SEA AND SOUTHWEST ALASKA THIS MORNING ALONG AND
AHEAD OF THE WARM FRONT.  THIS FRONT EXTENDS ALL THE WAY BACK TO THE
SOUTH AND WEST TO A 976 MB LOW APPROACHING THE WESTERN ALEUTIANS FROM
THE SOUTH.  THIS LOW IS BRINGING STRONG WINDS TO STORM FORCE NEAR THE
TRACK OF THE LOW...WITH GALES OVER A GOOD PORTION OF THE BERING SEA
AND ALEUTIANS THIS MORNING.  ON THE BACKSIDE...BLIZZARD CONDITIONS
HAVE BEEN OCCURRING IN THE WESTERN ALEUTIANS.  A STRONG NEGATIVE TILT
UPPER TROUGH IS ASSOCIATED WITH THIS SURFACE LOW OVER THE WESTERN
ALEUTIANS CURRENTLY...WITH A STRONG SOUTHERLY JET SERVING AS A STRONG
CONVEYOR BELT OF WARM MOIST AIR INTO SOUTHWESTERN ALASKA BETWEEN THE
TROUGH AND UPPER RIDGE OVER SOUTHERN ALASKA.

.SHORT TERM FORECAST...

WEST OF THE ALASKA RANGE...THE STRONG WARM FRONT WILL CONTINUE TO
PUSH ACROSS THE MAINLAND OF SOUTHWEST ALASKA DURING THE DAY
TODAY...LIKELY BRINGING A MIXED BAG OF PRECIPITATION TO THE REGION.
WITH THE WARM AIR MOVING IN ALOFT OVER SUB-FREEZING TEMPERATURES AT
THE SURFACE...EXPECT TO SEE FREEZING RAIN DEVELOP FROM DILLINGHAM TO
KING SALMON...WITH A CHANGEOVER FROM SNOW TO FREEZING RAIN FARTHER
NORTH OVER THE KUSKOKWIM DELTA.  FARTHER INLAND INTO THE UPPER
KUSKOKWIM VALLEY EXPECT A LONGER PERIOD OF SNOW...BUT EVEN LOCATIONS
AS FAR NORTH AS MCGRATH WILL LIKELY SEE A PERIOD OF FREEZING RAIN AS
WELL.  HEAVIEST SNOW ACCUMULATIONS WILL BE SEEN THE FARTHER NORTH AND
EAST ONE GOES...SINCE THE CHANGEOVER WILL BE DELAYED A BIT LONGER IN
INLAND LOCATIONS. AS THE LOW LIFTS NORTH TOWARDS THE BERING STRAIT
TONIGHT THE NEXT BIG ISSUE WILL BE THE STRENGTH OF THE WINDS THROUGH
THE BERING SEA AND ALONG THE COASTLINE OF THE DELTA REGION WEDNESDAY
NIGHT AND EARLY THURSDAY.

AS THE CURRENT SYSTEM DEPARTS THURSDAY...HIGH PRESSURE BUILDS ACROSS
THE EASTERN ALEUTIANS INTO SOUTHWEST ALASKA THROUGH FRIDAY...BUT ONLY
TEMPORARILY AS THE NEXT BIG NORTH PACIFIC LOW MOVES NORTH INTO THE
ALEUTIANS BY FRIDAY NIGHT BRINGING WINDS TO GALE FORCE AND ANOTHER
ROUND OF PRECIPITATION TO CENTRAL AND WESTERN ALEUTIANS.

SOUTH AND EAST OF THE ALASKA RANGE...EXPECTING A SIGNIFICANT WINTER
WEATHER EVENT ESPECIALLY FOR INTERIOR SECTIONS OF SOUTHERN ALASKA. AS
THE WARM FRONT LIFTS NORTH THROUGH SOUTHCENTRAL TODAY EXPECT A ROUND
OF OVERRUNNING PRECIPITATION TO SWEEP NORTH AND EAST...BRINGING LIGHT
SNOW TO MOST LOCATIONS IN THE REGION.  FOR THE SUSITNA VALLEY...LIFT
LOOKS QUITE IMPRESSIVE FOR THIS EVENT...SO EXPECTING THE HIGHEST
PRECIPITATION AND SNOW AMOUNTS THERE...ESPECIALLY NORTH OF
TALKEETNA...WITH RAIN POSSIBLY MIXING IN FROM TALKEETNA SOUTH FOR AT
LEAST A PART OF THE EVENT ON THURSDAY.  FOR ANCHORAGE...THERE SHOULD
BE A GOOD ROUND OF OVERRUNNING PRECIPITATION THIS EVENING...FOLLOWED
BY AN INCREASE IN WINDS PROVIDING GOOD MIXING TO RAISE TEMPERATURES
INTO THE 30S THURSDAY WITH RAIN OR FREEZING RAIN POSSIBLY MIXED WITH
SNOW. AFTER THE FRONT PASSES THROUGH...COLD ADVECTION TAKES OVER
BEFORE THE UPPER TROUGH PASSES THROUGH...LIKELY ALLOWING FOR A BRIEF
CHANGEOVER BACK TO SNOW BEFORE PRECIPITATION ENDS EARLY FRIDAY.  SO
FAR...MODELS HAVE NOT DEVELOPED A NORTHERN GULF OR PRINCE WILLIAM
SOUND LOW AS THE BEST DYNAMICS AND BEST LIFT ARE FARTHER NORTH AND
INLAND.  BECAUSE OF THIS...THERE IS A CHANCE THAT THE COPPER RIVER
BASIN COULD EXPERIENCE ADVISORY LEVEL WINTER WEATHER CRITERIA
THURSDAY INTO LATE FRIDAY AS THE FRONT MOVES ACROSS THE AREA.

.LONG TERM FORECAST...

HIGH PRESSURE BUILDS ACROSS THE STATE FROM THE SOUTH AND WEST FOR THE
WEEKEND...WITH ANOTHER NORTH PACIFIC LOW MOVING INTO THE BERING SEA
DURING THE DAY ON SATURDAY.  THE PATTERN APPEARS TO BECOME HIGHLY
AMPLIFIED EARLY TO MID WEEK NEXT WEEK AS THE UPPER RIDGE POSSIBLY
BUILDS ALL THE WAY TO THE NORTH POLE...BLOCKING THE LOW PRESSURE
SYSTEM OVER THE ALEUTIANS AND CREATING STRONG SOUTHERLY FLOW INTO THE
SOUTHERN HALF OF THE STATE...ESPECIALLY WEST OF THE ALASKA RANGE.
THUS...EXPECT THE WARMEST TEMPERATURES OUT WEST WITH THE BEST
PRECIPITATION CHANCES...WITH COOLER TEMPERATURES AND DRIER WEATHER
TOWARDS THE ALCAN BORDER.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...WINTER STORM WATCH...145
         BLIZZARD WARNING...191
MARINE...GALE WARNING...160 165 170 171 179 180 185
         STORM WARNING...172 175 176
         HEAVY FREEZING SPRAY ADVISORY...185
FIRE WEATHER...NONE.

CC MAR 09

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 4:00 PM AKSTGale WarningAFC5 days
Mar 3, 4:00 PM AKSTSmall Craft AdvisoryAFC21 hr
Mar 3, 4:23 PM AKSTWinter Storm WatchAFC12 hr
Mar 3, 4:23 PM AKSTWinter Weather AdvisoryAFC12 hr
Mar 3, 4:23 PM AKSTFreezing Rain AdvisoryAFC36 hr
Mar 4, 12:13 AM AKSTWinter Storm WatchAFC13 hr
Mar 4, 4:00 AM AKSTSmall Craft AdvisoryAFC48 hr
Mar 4, 4:48 AM AKSTWinter Weather AdvisoryAFC24 hr
Mar 4, 11:37 AM AKSTFreezing Rain AdvisoryAFC21 hr
Mar 4, 1:23 PM AKSTGale WarningAFC63 hr
Mar 4, 1:23 PM AKSTSmall Craft AdvisoryAFC15 hr

Nearby

Winter Storm Warnings in Alaska, 2009Every winter storm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.